Before belotero I never had dark circles or bags. I still have puffiness, tyndalling 3 mo. post. How can I fix this? (Photo)

What can I do to make this better? Will bags,tyndalling ever dissipated? Will eye area ever look like pre-injection? Will dissolving solution dissipate product under each eye at different rate, leaving areas uneven from one another? Does dissolving solution rid the puffiness. tyndaling? Esthetically, what are negative outcomes with the dissolving solution? Is dissolving solution my only hope? How much longer can I expect this result if I can not afford to correct with dissolving solution?

Doctor Answers 6

Puffy eyes

Dear Cupcake03:

#Hyaluronidase will improve the problem.

This side effect can often be avoided by telling your doctor about any history of puffy eyes or eyelid surgery. Your doctor can examine your eyelids for fluid retention, and poor elastic recoil via the 'snap test.'  I would not inject Botox or fillers in this area in someone who has any of these issues. It is not a problem in other areas of the face.

Wishing you all the best, Dr. Clark


New York Dermatologist
5.0 out of 5 stars 7 reviews

Tyndall effect after hyaluronic acid fillers in the tear troughs


Thank you for your question:

If you are not happy with the outcome following HA fillers, then you can have another provider inject Vitrase, a hyaluronidase that should dissolve the product. 

Puffiness and Tyndall effect 3 months post-op following Belotero is technique related

Belotero is rapidly becoming the preferred filler for use under the eyes, and with good reason.  It is made of hyaluronic acid (HA), which is the same thing that the other popular fillers like Juvederm, Restylane, and Perlane are made of, but it is made slightly differently.  It is much more smooth and even in its consistency, and it is less viscous and distributes more evenly in the tissues.  Thus, we are a lot less likely to get things like puffiness or Tyndall effect with Belotero.  In fact, I would venture to say that what you are seeing probably isn't really a true Tyndall effect at all, rather it is shadowing caused by inappropriately superficial and poorly distributed Belotero creating fullness and puffiness in the loose tissues under the eyes.  The Tyndall effect is a very specific finding related to the refraction of light through thicker HA fillers placed too superficially in the skin, and this just doesn't happen with Belotero the same as it does with other fillers.  While Belotero is generally a great filler to place under the eyes because it is more forgiving than others, it can still be injected in a way, as you have found, that can cause unfavorable results.  The injector MUST understand the three dimensional anatomy, in a very real world, working way, of the orbit and eyelids, and he or she must have good technique in order to place the filler in the right amounts at the right locations to achieve the desired results.  The use of microcannualas, as opposed to needles, for this purpose goes a long way toward this.  If the injector places the filler too superficially in the thin tissues, or in too big of a "glop" in one area, then the results that you see will occur.  The good part about this is that as an HA filler Belotero can be easily dissolved with a medication called hyaluronidase, and this usually works within hours or overnight.  You should find a board certified plastic surgeon, occuloplastic or facial plastic surgeon, or dermatologist, who has extensive experience in successfully treating eyelid problems, and have a consultation to discuss your options for correcting your current deformity now and for appropriate injection planning for future injections going forward.  But, please don't blame the Belotero, it's a wonderful filler for this purpose.

Belotero and Tyndall and Puffiness Under the Eyes

Belotero is a great filler for under the eyes since it has such a small occurrence of puffiness or the Tyndall effect.  That being said it is obvious that you need to have yours reversed via Hyaluronidase.  I am so sorry for your problem.  Please consult a board certified dermatologist with a great deal of experience with injections under the eyes for the best cosmetic results.

Tyndall and Discoloration Under Eyes

I suggest reversing the filler if you are unhappy with hyaluronidase injections. This is not a difficult thing to fix. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Before belotero I never had dark circles or bags. I still have puffiness, tyndalling 3 mo. post. How can I fix this?

Sorry to hear about your frustrations and concerns following your injections.  Hyaluronidase ("dissolving solution") can be done at any time, and it will restore you generally to your pre-injection state.  Without your pre-photos its hard to say how much improvement you would get, but it readily dissolves the injected hyaluronic acid (Belotero).  I've seen improvement of the tyndall effect, lumpiness, and swelling once the enzyme is injected.  Many patients retain fluid in their lower eyelid/upper cheek areas.  It won't resolve this as this can happen even if filler has never been placed.  I would talk to your injector about your concerns and if they can't do the hyaluronidase injection then I'm sure they can find someone to refer you to that can.  I have seen the effects (good/bad) of lower eyelid fillers last for several years, so please be aware that the effects can last a long time. Best regards.  

John R. Burroughs, MD
Colorado Springs Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.